MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 11MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 11MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMR
Catalog Number 71453202
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a delay greater than 30 minutes occurred during surgery due to the insert not locking on the tibial baseplate.
 
Additional Manufacturer Narrative
The affected legion ps xlpe high flexion insert was returned and evaluated.Our investigation included a lab analysis which indicated a deformation of the anterior face and anterior locking mechanism of the insert.The deformation to the anterior face was likely due to impact force during insertion or extraction.The posterior locking detail appears to never have been engaged with the tibial baseplate tray.No manufacturing deviations were noted during this investigation.Based on the investigation conducted, the exact cause of the insert not locking with the tibial tray was not able to be determined.A clinical evaluation noted there is an insufficient relevant documentation provided to perform a thorough medical investigation.However, it was reported that no harm/patient injury resulted from the 60 minute surgical delay.No further medical assessment is warranted at this time.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the part revealed no prior complaints for the listed batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 11MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7305783
Report Number1020279-2018-00255
Device Sequence Number16458945
Product Code JWH
UDI-Device Identifier00885556034316
UDI-Public00885556034316
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453202
Device Lot Number17GT90158
Initial Date Received by Manufacturer 02/10/2018
Supplement Date Received by Manufacturer02/10/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;